I guess I’m posting on here for some reassurance. In January, my 12 year old mix breed (schnauzer, terrier, every other small dog) Mia, had to go the emergency vet. She was diagnosed with a bad back and was sent home with Gabapentin. She tolerated it well and was back to her normal self within a day or so. One month after, she started having these body convulsions, it looked like some sort of back spasm, which we were convinced they were since she would only get them after barking hard (which she always does) and playing. Vet recommended increasing Gabapentin to 3 x daily. No improvement. Added methacarbamol 2 x daily and dropped Gabapentin to 2 x daily. No improvement. Increased methacarbamol to 3 times daily with the Gabapentin at twice daily. No improvement. She would have good days, with only a few in the morning or afternoon, and bad days where she’d have 15 before lunch. Vet sent videos we took of her doing it to some neurologists, who are fairly certain it’s focal seizures. So we are currently on Gabapentin once a day, Zonisamide twice a day, and once a day rheumocam for the back pain. We started Zonisamide on Saturday and her seizures have never been this bad. She’s having them every hour, multiple times an hour. And on top of that, the side effects have made her uncoordinated (ataxia), spacey, and she’s not herself anymore. She looks right through me. She’s lost the sparkle in her eye. I don’t understand why an anti seizure drug would increase her seizures. The vet doesn’t know either and recommended we go for an MRI, and it could be a brain tumour. We don’t really want to put our almost 13 y/o through that. I read a study (granted it was from 2004), where half the dogs given Zonisamide showed an increase in seizures. The vet says the side effects should subside in hopefully 3-5 days, and hopefully we’ll see progress in reducing her seizures in 1-2 weeks. Our vet didn’t even know Zonisamide could cause ataxia, and has been dismissive of our concerns. We’re getting some blood work done this week (at our recommendation, since they never offered to do it before starting her on these drugs), and then I think we’re going for a second opinion. If we don’t see a positive result from the drug soon, I think we’re going to ask to slowly take her off it- why have her not be herself and suffer these side effects if it’s not even working on the seizures? Question: has anyone used Zonisamide before and do the side effects go away/how long does it take to go away? Is it normal for seizures to increase on an anti seizure drug? If it’s seizures, how is she having so many a day? I’m grasping at straws here and am desperate for a positive outcome. This can’t be it.